Hail, Hardin
- When
- January 31, 9:31 AM CST
- Where
- Hardin County, 0.6 mi W of Honey Is
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 30.400, -94.440
Several customers at the Honey Island general store reported large hail.
A few thunderstorms produced large hail as a cold front moved across southeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A few thunderstorms produced large hail as a cold front moved across southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jan 31, 6:04 AM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
604 AM CST THU JAN 31 2008
.UPDATE...WILL BE SHORTLY ISSUING UPDATED ZONE PACKAGE INCLUDING
TORNADO WATCH FOR ALL OF THE FORECAST AREA.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 323 AM CST THU JAN 31 2008/
DISCUSSION...ANOTHER ACTIVE WEATHER DAY IN STORE FOR THE
REGION...ALONG WITH SOME SEVERE WEATHER POTENTIAL. SATELLITE
IMAGERY SHOWING VIGOROUS MID LEVEL SHORTWAVE/EVOLVING LOW
ADVANCING EAST SOUTHEAST INTO THE TEXAS PANHANDLE. ATTENDANT LOW
WITH THIS FEATURE. SECOND SURFACE LOW OVER SOUTH TEXAS PROGGED TO
EJECT NORTHEAST ADVANCING THROUGH SOUTH LOUISIANA AROUND MIDDAY AND
CONTINUE NORTHEAST TREK THROUGH THE DAY AS AFOREMENTIONED MID
LEVEL TEXAS LOW ADVANCES INTO THE MID MISSISSIPPI VALLEY. REGIONAL
RADAR CURRENTLY SHOWING SCATTERED SHOWERS AND A FEW THUNDERSTORMS
OVER NORTH LOUISIANA INTO EAST ARKANSAS/WEST MISSISSIPPI...WITH A
SOUTHWEST DEVELOPMENT OF CONVECTION EXPECTED TO COME SHORTLY.
STRENGTHENING SYNOPTIC LIFT WITH INCOMING SYSTEMS WILL BRING
RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN
PORTION OF THE FORECAST AREA EARLY THIS MORNING WITH COMPLEX MOVING
QUICKLY OVER THE REGION AND EXITING BY LATE AFTERNOON. IMPRESSIVE
WIND PROFILES INDICATIVE OF SEVERE WEATHER OUTBREAK...BUT
MITIGATING FACTOR CONTINUES TO BE LACK OF INSTABILITY. MIXED LAYER
CAPE GENERALLY MAXES OUT AT 500 TO 1000 J/KG. WILL CONTINUE TO
CLOSELY MONITOR INCOMING COASTAL FRONT WITH MODELS NOW SUGGESTING
A FURTHER NORTHWARD PROGRESS OF FRONT INTO CENTRAL LOUISIANA WITH
DEWPOINTS INCREASING TO 60+ SOUTH OF BOUNDARY AS SURFACE LOW
APPROACHES.
ACTIVITY ENDS LATE THIS AFTERNOON AS FEATURE EXIT EAST AND
NORTHEAST WITH FAIR WEATHER HIGH PRESSURE BECOMING REESTABLISHED
OVER REGION. DRY CONDITIONS AHEAD FOR FRIDAY AND SATURDAY WITH
A GRADUAL WARM UP. RAIN CHANCES RETURN SUNDAY AND CONTINUE THROUGH
LATE TUESDAY AT WHICH TIME WE ARE EXPECTED TO SEE OUR NEXT FRONTAL
PASSAGE.
AVIATION...MVFR AND OCCASIONAL IFR TODAY AS A VIGOROUS STORM
SYSTEM WITH SHOWERS AND THUNDERSTORMS MOVES ACROSS THE REGION.
THERE WILL BE A SEVERE THREAT FOR HAIL AND DAMAGING WINDS.
CONDITIONS IMPROVE DRAMATICALLY THIS EVENING AS SYSTEM EXITS EAST
AND FAIR WEATHER HIGH PRESSURE RETURNS.
MARINE...OUR SOUTHERLY FLOW WILL BECOME NORTHERLY TODAY AS A COLD
FRONT WITH SHOWERS AND THUNDERSTORMS MOVES ACROSS THE NORTHWEST
GULF. WINDS IN THE WAKE OF THE FRONT WILL BE STRONG GUSTING TO
NEAR GALE FORCE BEFORE WEAKENING TOWARD MIDDAY FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 66 38 58 40 / 80 10 0 0
KBPT 65 37 61 42 / 80 10 0 0
KAEX 60 34 55 33 / 80 10 0 0
KLFT 67 37 56 37 / 80 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...TORNADO WATCH UNTIL 1 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 1 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA OUT 20 NM.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 619 AM CST THU JAN 31 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-011230- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 619 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE FORECAST AREA UNTIL 1 PM CST THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. SPOTTER ACTIVATION IS REQUESTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FAIR WEATHER HIGH PRESSURE WILL BECOME REESTABLISHED FOR FRIDAY AND SATURDAY WITH A GRADUAL WARMING OF TEMPERATURES. RAIN CHANCES RETURN SUNDAY AND WILL CONTINUE THROUGH LATE TUESDAY AT WHICH TIME OUR NEXT FRONTAL PASSAGE IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CST THU JAN 31 2008 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-010000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 413 AM CST THU JAN 31 2008 ...SEVERE THUNDERSTORMS POSSIBLE TODAY... A VIGOROUS MID AND UPPER LEVEL STORM SYSTEM APPROACHING THE REGION FROM THE WEST COMBINED WITH AN AREA OF SURFACE LOW PRESSURE MOVING NORTHEAST FROM THE WESTERN GULF WILL BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS TODAY. IMPRESSIVE WIND PROFILES AND SUFFICIENT INSTABILITY WILL BRING THE THREAT OF LARGE HAIL...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO WITH A FEW THUNDERSTORMS. THUNDERSTORMS WILL ALSO PRODUCE PERIODS OF BRIEF VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. AS THE GROUND IS ALREADY SATURATED FROM RECENT RAINFALL...THIS NEXT RAINFALL EVENT WILL SEE CONSIDERABLE RUNOFF MOVING INTO LOCAL RIVERS AND BAYOUS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS POTENTIAL SEVERE WEATHER SITUATION.
The Houston radar (KHGX), 120 km away, was scanning. The volume nearest the first event began at 15:30 UTC.
2 hail. Local standard time, as filed.
Several customers at the Honey Island general store reported large hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78989, 78990.